Pennsylvania, 2008Winter Storm in Pennsylvania, February 1, 2008
February 1, 2008 · NWS CTP · 36 events in 36 counties and zones
A storm system moved north from the Gulf Coast and into the Ohio Valley, then redeveloped over the Mid Atlantic states. A wintry mix of sleet and freezing rain affected Central Pennsylvania with significant ice accumulations ranging from a quarter to one-half inch.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moved north from the Gulf Coast and into the Ohio Valley, then redeveloped over the Mid Atlantic states. A wintry mix of sleet and freezing rain affected Central Pennsylvania with significant ice accumulations ranging from a quarter to one-half inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 31, 9:19 PM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Jan 31, 9:19 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
919 PM EST THU JAN 31 2008
.SYNOPSIS...
A STORM SYSTEM GATHERING OVER THE GULF STATES WILL TRACK WEST OF
PENNSYLVANIA ON FRIDAY...SPREADING A WINTRY MIX OF PRECIPITATION
ACROSS THE AREA. IN THE WAKE OF THE STORM...DRIER AIR WILL PUSH
INTO THE REGION FROM THE WEST SATURDAY AND REMAIN THROUGH SUNDAY
ALONG WITH ABOVE NORMAL TEMPERATURES. THE NEXT SYSTEM TO BRING
PRECIPITATION TO THE REGION SHOULD BE SOME TIME LATER MONDAY OR
TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CLOUDS WILL CONTINUE TO THICKEN OVERNIGHT WITH THE CONSENSUS OF
THE NEW GUIDANCE SUGGESTING PRECIP OVERSPREADING THE AREA BETWEEN
ABOUT 4 AND 7 AM. RADAR ECHOES ENTERING SW PA ATTM NOT REACHING
THE GROUND DUE TO DRY AIRMASS INDICATED BY 00Z PIT SOUNDING. FORECAST
SOUNDINGS SUGGEST A BRIEF PERIOD OF LIGHT SNOW POSSIBLE AT THE
ONSET OVER THE NORTHERN MTNS. THE REMAINDER OF THE FORECAST AREA
WILL PRECIP ARRIVE AS SLEET OR FREEZING RAIN.
TEMPS HAVE LEVELED OFF THIS EVENING...AS CLOUD COVER ARRIVED.
HOWEVER...THEY MAY DROP ANOTHER COUPLE OF DEG FROM EVAP COOLING AS
PRECIP BEGINS. ONLY OTHER CHANGE TO THE OVERNIGHT FCST WILL BE TO
INCREASE WIND SPDS OVR THE LAUREL HIGHLANDS. OBS INDICATE GUSTS
ALREADY IN EXCESS OF 20KTS. MODEL SOUNDINGS SUGGEST GUSTS TO 30KTS
POSSIBLE BY DAWN AS PRES GRAD TIGHTENS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A VERY COMPLICATED FORECAST IS UNFOLDING FOR FRIDAY AS THE GULF
COAST STORM SPREADS A SWATH OF MDT-HVY PRECIP INTO THE REGION.
ANOMALY CHARTS POINT TO A RAPID SURGE OF MOISTURE ON THE NOSE OF A
50-70KT SSE LOW LEVEL JET. FORECAST PWATS SURGE TO 3-4 STD DEV
ABOVE NORMAL ON THE RAPIDLY DEVELOPING AND VERY EFFICIENT WARM
CONVEYOR BELT. AS ONE WOULD EXPECT...PROBABILITIES OF AN INCH OR
MORE OF PRECIP ARE SHOWN TO BE QUITE HIGH OVER VIRTUALLY ALL OF
THE AREA.
WHILE THE LARGE SCALE PATTERN AND INDICES ALL ARE SCREAMING FOR A
BIG EVENT...THE DETAILS WILL BE VERY TROUBLING AS SMALL VARIATIONS
IN TEMPERATURES WILL MEAN HUGE DIFFERENCES IN SENSIBLE WEATHER.
FORECAST SOUNDINGS SHOW A SLEET/FREEZING RAIN EVENT FOR THE MOST
PART OVER MUCH OF THE REGION EXCEPT THE FAR SOUTHEAST WHERE TEMPS
SHUD REBOUND RELATIVELY EARLY AND LIMIT ICE ACCRETIONS. ELSEWHERE
THE LOW LEVEL COLD AIR WILL BE PRETTY TENACIOUS WITH HIGHS
EXPECTED TO REBOUND ONLY INTO THE MID 30S TO AROUND 40 IN SOME
AREAS.
THE TWO BIGGEST PLAYERS TOMORROW THAT WILL DETERMINE THE IMPACT
ON THE REGION WILL BE THE TEMPS...EXACTLY WHEN/IF THEY NUDGE ABOVE
FREEZING...AND THE AMOUNT OF SLEET THAT RESULTS. WHILE WE HAVE
SEEN IN THE PAST BIG IMPACTS FROM HEAVY SLEET...THIS IS RARE AND
GENERALLY SLEET CAUSES FEWER PROBLEMS AS IT TENDS NOT TO STICK TO
TREES AND POWER LINES. SO AREAS THAT REBOUND ABOVE FREEZING EARLY
WILL SEE THE LOCAL IMPACTS MINIMIZED...AS WILL AREAS WHERE SLEET
DOMINATES OVER FREEZING RAIN AS THE MAIN PRECIP TYPE.
AT THIS TIME WE FEEL THE BEST CHANCE FOR A REAL HIGH IMPACT
WEATHER EVENT WILL BE CENTERED AROUND THE MORNING COMMUTE AS TEMPS
WILL BE NEAR OR BELOW FREEZING OVER MOST OF THE STATE. UNFORTUNATELY
ITS IMPOSSIBLE TO PIN DOWN THE DETAILS OF EXACTLY WHO WILL HAVE
RAIN/SLEET OR FREEZING RAIN AT THIS TIME...BUT THE BEST CHANCE OF
THE MORNING COMMUTE SEEING JUST PLAIN RAIN AND ABOVE FREEZING
TEMPS WILL BE OVER MY FAR SOUTHEASTERN COUNTIES. EVEN IN THE
HARRISBURG AREA...INDICATIONS ARE THAT TEMPS WILL BE JUST COLD
ENOUGH BETWEEN 6 AND 9 AM TO POSE AN ICING HAZARD.
SREF PLUME DATA INDICATES THE BULK OF THE PRECIP WILL FALL
BETWEEN 14-22Z...COINCIDENT WITH PASSAGE OF LL JET. LATEST SREF 2M
TEMPS SUGGEST THE GREATEST POTENTIAL FOR SIGNIFICANT ICE ACCUMS
OF OVR A QUARTER INCH WILL BE ALONG AND JUST EAST OF THE SPINE OF
THE APPALACHIANS...FROM SOMERSET/BEDFORD NORTHWARD.
REGARDLESS...IT APPEARS WARM AIR WILL EVENTUALLY WIN OUT
EVERYWHERE WITH ABOVE FREEZING TEMPS EVEN OVR THE NORTHERN MTNS BY
LATE AFTN. WILL NOT TINKER WITH ENDING TIME OF WINTER STORM
WARNING ATTM. HOWEVER...IT NOW APPEARS CONDS WILL IMPROVED
MARKEDLY BY AFTN.
AM NOT AS CONCERNED WITH STRONG DAMAGING SOUTHERLY GUSTS AS I WAS
THIS TIME YESTERDAY. WE TRADITIONALLY HAVE A HARD TIME MIXING
STRONG WARM ADVECTION WINDS DOWN TO THE SURFACE WHEN WE ARE COLD
AIR DAMMED. THE LOW LEVEL NORTHERLY AGEOSTROPHIC CIRCULATION OF
THE RETREATING UPPER JET ENTRANCE REGION WILL HELP SUPPORT HOLDING
RELATIVELY COLD AIR IN PLACE AND PROVIDE AN EFFECTIVE BARRIER TO
THE STRONG WINDS OVER ALL BUT PERHAPS OUR RIDGE-TOPS. IF SOME
CONVECTION MANAGES TO FORM ALONG THE COLD FRONT...WHICH BY CURRENT
INDICATIONS COULD MOVE THRU OUR FAR EASTERN COUNTIES AS THE
SURFACE LOW MOVES THRU THE STATE...THEN WE MIGHT MANAGE TO SUPPORT
SOME STRONG GUSTS. BUT THAT TOO IS IMPOSSIBLE TO CALL AT THIS HOUR
AND WILL HAVE TO BE HANDLED AS A SHORT TERM ISSUE TOMORROW.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE LOW PRESSURE SYSTEM RESPONSIBLE FOR FRIDAYS WINTER WEATHER WILL
LIFT OUT THROUGH EARLY SATURDAY MORNING AND BE REPLACED WITH AN
AREA OF HIGH PRESSURE OF PACIFIC ORIGIN. GROUNDHOGS DAY ON
SATURDAY SHOULD START CLOUDY AND CHILLY WITH A FEW FLURRIES IN THE
MORNING...BUT THEN END UP WITH ABUNDANT SUNSHINE FOR THE
AFTERNOON.
HIGH PRESSURE WILL KEEP IT MAINLY DRY THROUGH MONDAY...THOUGH THE
OPERATIONAL GFS HINTS AT A WEAK TROF MOVING THROUGH SUNDAY
MORNING. THIS MAY PRODUCE SOME SCATTERED SHOWERS ACROSS THE NRN MTNS.
HEIGHTS WILL RISE ON MONDAY AS THE NEXT SIG TROF DIGS INTO THE
INTERMOUNTAIN REGION. THIS WILL LEAD TO ABOVE NORMAL TEMPS THROUGH
MUCH OF THE WEEK.
SFC SYSTEM WILL MOVE EAST FROM THE CENTRAL U.S. AND AFFECT THE ARE ON
TUESDAY AND WEDNESDAY. WARM FRONT WILL LIFT THROUGH EARLY TUE MORNING...WITH
THE POSS OF FREEZING PCPN. TEMPS WARM UP TUE AFTN WITH A SIG RAIN
EVENT POSS DURING THE DAY. ACCOMPANYING COLD FRONT WILL MOVE
THROUGH LATE TUE NIGHT WITH PCPN ENDING AS SNOW SNOW SHOWERS AS
TEMPS FALL BEHIND THE FRONT.
ANOTHER PACIFIC HIGH MOVES IN BEHIND WEDNESDAYS FROPA...WITH DRY
WEATHER AND NEAR TO ABOVE NORMAL TEMPS EXPECTED FOR THE END OF
THE WEEK.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
MID LEVEL /ALTO/ CLOUD DECK WITH BASES ARND 10KFT OBSERVED AT
MOST REGIONAL AIRFIELDS AS OF 00Z. REGIONAL RADAR MOSAICS SHOW
RETURNS ALOFT ALREADY PUSHING INTO SW PA...BUT THIS PCPN SHOULD
EVAPORATE BEFORE REACHING THE GROUND AS THE LOW LEVELS ARE STILL
RATHER DRY WITH DEWPOINTS IN THE SINGLE DIGITS AND LOW TEENS.
MID CLOUDS WILL GRADUALLY LOWER OVERNIGHT. VFR FLYING WILL HOLD
THROUGH 06Z...THEN CONDS WILL STEADILY DETERIORATE THRU EARLY
FRIDAY MORNING. EXPECT CEILINGS TO LOWER TO MVFR/IFR ARND DAWN AS
A WINTRY MIX OF SNOW/SLEET AND FREEZING RAIN OVERSPREADS THE
REGION.
FRIDAY SHOULD SEE CEILINGS IN THE IFR RANGE FOR THE MOST PART
WITH VISIBILITIES OF 1-3 MILES COMMON IN RAIN/FREEZING RAIN OR
SLEET. ASIDE FROM LOW CIGS AND VIS...ADDITIONAL AVIATION IMPACTS
INCLUDE THE POTENTIAL FOR SIGNIFICANT ICING ALONG WITH LLWS.
XPECT A PROLONGED PD OF IP/FZRA AT MOST TERMINALS THROUGH MID-
DAY...BEFORE PCPN GRADUALLY CHANGES OVER TO RAIN FROM SOUTH TO
NORTH. MDT WILL LKLY ONLY SEE A FEW HOUR PD OF FROZEN PCPN BEFORE
QUICKLY CHANGING OVR TO PLAIN RAIN.
THE WEEKEND WILL SEE HIGH PRESSURE MAKE A RETURN WITH MAINLY FAIR
SKIES. WESTERN AND NORTHERN AREAS COULD SEE LOW CLOUDS AND SNOW
SHOWERS LINGER INTO SATURDAY...BUT THE TREND OVERALL WILL BE FOR
IMPROVEMENT WITH MOST AIRFIELDS VFR THRU THE WEEKEND.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 AM TO 7 PM EST FRIDAY FOR
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058.
WINTER WEATHER ADVISORY FROM 3 AM TO 1 PM EST FRIDAY FOR
PAZ036-056-057-059-063>066.
&&
SYNOPSIS...LACORTE
NEAR TERM...FITZGERALD
SHORT TERM...LACORTE/FITZGERALD
LONG TERM...LAMBERT/GARTNER
AVIATION...LACORTE/STEINBUGL
Hazardous weather outlook, Jan 31, 10:48 PM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1048 PM EST THU JAN 31 2008
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-020400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
1048 PM EST THU JAN 31 2008
...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
PENNSYLVANIA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
PAZ036-056-057-059-063>066-020400-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1048 PM EST THU JAN 31 2008
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER SUSQUEHANNA VALLEY
IN SOUTHEASTERN PENNSYLVANIA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
STEINBUGL
Winter Storm, Bedford
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Bedford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
The COOP observer in Buffalo Mills measured between a quarter and one-half inch ice accretion.
Winter Storm, Blair
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Blair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
The COOP observer in Altoona measured between a quarter and one-half inch ice accretion.
Winter Storm, Cambria
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Cambria forecast zone
- Reported by
- ASOS
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
The Johnstown ASOS reported a quarter to one-half inch of precipitation falling as freezing rain. The heavy ice accretion brought down trees in Ashville.
Winter Storm, Cameron
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Cameron forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.437, -78.204 (the zone’s center; the record gives no point)
The COOP observer in Emporium measured one-half of ice accretion from freezing rain and sleet.
Winter Storm, Clearfield
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Clearfield forecast zone
- Reported by
- ASOS
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
The Clearfield ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Columbia
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Columbia forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
The COOP observer in Benton measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Elk
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Elk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.425, -78.649 (the zone’s center; the record gives no point)
The COOP observers in Ridgway and St. Marys measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Huntingdon
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Huntingdon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
The COOP observer in Huntingdon measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Juniata
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Juniata forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
Spotters in Mifflintown and Spruce Hill measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, McKean
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- McKean forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
The COOP observers in Kane and Port Allegheny measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Montour
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Montour forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
The COOP observer in Danville measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Northern Centre
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Northern Centre forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
The COOP observer in Phillipsburg measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Northern Clinton
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Northern Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
Spotters in Tamarack measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Northern Lycoming
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Northern Lycoming forecast zone
- Reported by
- ASOS
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
The Williamsport ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Northumberland
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Northumberland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
The COOP observer in Sunbury measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Potter
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Potter forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
The COOP observer in Coudersport measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Schuylkill
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Spotters in Pottsville and McAdoo measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Snyder
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Snyder forecast zone
- Reported by
- ASOS
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
The Selinsgrove ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Somerset
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Somerset forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
The COOP observers Somerset and Meyersdale measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Southern Centre
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Southern Centre forecast zone
- Reported by
- AWOS
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
The University Park AWOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Southern Lycoming
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- ASOS
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
The Williamsport ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Tioga
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Tioga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
The COOP observers in Wellsboro and Mansfield measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Union
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Union forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
The COOP observer in Lewisburg measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Warren
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
The COOP observer in Warren measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Mifflin
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Mifflin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
Mifflin County emergency management reported over a quarter inch of ice from freezing rain and sleet.
Winter Storm, Fulton
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.925, -78.113 (the zone’s center; the record gives no point)
Fulton County emergency management reported over a quarter inch of ice from freezing rain and sleet.
Winter Storm, Sullivan
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
Sullivan County emergency management reported over a quarter inch of ice from freezing rain and sleet.
Winter Storm, Southern Clinton
- When
- February 1, 3:00 AM EST to 7:00 PM EST
- Where
- Southern Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
The COOP observer in Lock Haven measured over one quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Adams
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Spotters in Gettysburg and York Springs measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Franklin
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
The COOP observer in Upper Strasburg measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Perry
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Perry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
Spotters in Blain and New Bloomfield measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Dauphin
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Dauphin forecast zone
- Reported by
- ASOS
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
The Middletown and Capital City ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Lebanon
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Lebanon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Spotters in Lickdale measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, Cumberland
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Spotters in Carlisle measured over a quarter inch of ice accretion from freezing rain and sleet.
Winter Storm, York
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- York forecast zone
- Reported by
- ASOS
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
The Thomasville ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
Winter Storm, Lancaster
- When
- February 1, 7:00 AM EST to 1:00 PM EST
- Where
- Lancaster forecast zone
- Reported by
- ASOS
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
The Lancaster ASOS recorded over a quarter inch of precipitation as freezing rain and sleet.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New York, February 1, 20084 deaths · 1 injured · 24 events
- Winter Weather in Rhode Island, February 1, 20081 death · 1 event
- Avalanche in Colorado, February 1, 20081 death · $1,000 · 1 event
- Winter Storm in Pennsylvania, February 1, 2008$140,000 · 11 events
- High Wind in Tennessee, February 1, 2008$145,000 · 78 kt wind · 9 events
- Winter Storm in Vermont, February 1 to 2, 2008$90,000 · 7 events
- Winter Storm in New York, February 1, 2008$80,000 · 8 events
- Winter Weather in Vermont, February 1 to 2, 2008$75,000 · 9 events
- Ice Storm and Winter Weather in Virginia, February 1, 2008$47,000 · 18 events
- High Wind and Lightning Strike in Georgia, February 1, 20081 injured · $48,000 · 50 kt wind · 7 events
- Winter Storm in New York, February 1 to 2, 2008$60,000 · 5 events
- Winter Storm and Winter Weather in Illinois, February 1, 20084 injured · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75570, 75571, 75573, 75576, 75578, 75579, 75580, 75582, 75585, 75587, 75589, 75590, 75592, 75594, 75595, 75599, 75600, 75601, 75602, 75603, 75604, 75605, 75606, 75608, 75617, 75618, 75620, 75699, 75609, 75610, 75611, 75612, 75613, 75614, 75615, 75616.